Mixing Heroin And Klonopin: Side Effects And Dangers

Medically Reviewed by Johnelle Smith, M.D on October 11, 2021

Heroin and Klonopin have a number of concerning side effects when taken alone. Combining them puts a person at high risk for respiratory failure, addiction, overdose, and death.

Dangers Of Mixing Heroin And Klonopin

According to the National Institute on Drug Abuse (NIDA) approximately 16 percent of opioid deaths also involved benzodiazepines (like Klonopin).

Klonopin and heroin are both depressants, and mixing them together can enhance the negative effects of both drugs.

Learn more about mixing opioids and benzos

Side Effects Of Mixing Heroin And Klonopin

The most concerning side effect of mixing heroin and Klonopin is overdose.

Increased Overdose Risk

Some studies have reported that overdose death rates are 10 times higher in people who are prescribed both opioids and benzos versus those just prescribed opioids.

It is likely that a person abusing both Klonopin and heroin is at a higher risk for overdose death, since the person abusing these drugs is less likely to know the amount of drugs they are consuming.

Find the right treatment program today.

Call to be connected with a treatment specialist. 100% Free and Confidential.

(844) 616-3400

Effects Of Polysubstance Abuse

Poly-substance abuse places a person in the high-risk category for side effects, making them more likely to experience a fatal overdose, especially the combination of heroin and benzos.

Other side effects associated with combining heroin and Klonopin include:

  • extreme sedation
  • breathing problems
  • pinpoint pupils
  • dizziness
  • impaired cognitive function
  • confusion
  • sluggish movement
  • slurred speech
  • nodding off
  • lack of motivation
  • behavioral changes
  • respiratory failure
  • death

Why Are People Mixing Heroin And Klonopin?

The simple answer is that some people that struggle with addiction sometimes seek a way to increase the ‘high’ or euphoria associated with substance abuse.

Even though many are aware of the potential damage of mixing Klonopin and heroin, people don’t always believe that it can happen to them.

Combining depressants of any kind can be fatal, and should be avoided at all times.

Treatment For Heroin And Klonopin Addiction

If you are struggling with addiction to heroin or Klonopin, you may benefit from a medically supervised detoxification program as part of your recovery.

Finding a recovery program that offers that type of intervention might seem like a daunting task. However, we are here to help.

Reach out to our addiction specialists today, and we can answer questions and help you to make decisions that could save your life.

This page does not provide medical advice. See more

Addiction Resource aims to provide only the most current, accurate information in regards to addiction and addiction treatment, which means we only reference the most credible sources available.

These include peer-reviewed journals, government entities and academic institutions, and leaders in addiction healthcare and advocacy. Learn more about how we safeguard our content by viewing our editorial policy.

  • Was this Helpful?
  • YesNo
Medically Reviewed by
Johnelle Smith, M.D on October 11, 2021
Let us walk you through the treatment process. We're here to help.
For 24/7 Treatment Help:
100% Free & Confidential. Call (844) 616-3400